MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Activation Problem (4042)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/21/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported by customer that 22g/8cm ¿ before insertion, checked the guidewire, retracted well.When inserted in patient, advanced guidewire but couldn¿t pull back the system.Seemed to get stuck and with effort, broke the wire and catheter in patient.Had to call ir, came by bedside and took awhile to retrieve thew hole wire and catheter, catheter came out wrinkled.Gave lots of lidocaine on the area¿ additional information received 2/29/2024: it was reported another powerglide was placed in a different vessel, 20g.The catheter appeared to be perforated and detached between the catheter and the junction of the catheter hub.Ir extracted the wire and catheter with forceps.Patient was not harmed otherwise.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a guidewire and catheter breaking during insertion using a powerglide pro is confirmed and was determined to be use-related.One 22 ga powerglide pro was returned for evaluation.An initial visual observation showed blood use residues throughout the returned device.The needle of the powerglide pro was bent upon the return of the device with the safety mechanism advanced over the needle tip.A break was observed in the catheter just distal of the molded luer.A microscopic observation revealed the chevron-shaped break in the catheter to have a granular fracture surface with sharp fracture edges.The distal end of the catheter was returned with the device.The observed characteristics of the split are typically caused by pulling the catheter back against the needle bevel during the insertion process.The complaint of a break in the catheter is confirmed.This complaint will be recorded for future trending and monitoring purposes.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (22G) (8CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18909545
Report Number3006260740-2024-01111
Device Sequence Number6760713
Product Code FOZ
UDI-Device Identifier00801741142680
UDI-Public(01)00801741142680
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue NumberF122080T
Device Lot NumberREGP3083
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date03/14/2024
Supplement Report FDA Received Date05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown